Arizona, 2010Debris Flow in Arizona, July 11, 2010
July 11, 2010 · NWS FGZ · 1 event in 1 county or zone
Heavy rain from a thunderstorm caused rock slides on Highway 60 in southern Navajo County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from a thunderstorm caused rock slides on Highway 60 in southern Navajo County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 11, 3:15 PM MST, 55 minutes earlier.
Area forecast discussion, Jul 11, 3:15 PM MST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 PM MST SUN JUL 11 2010
.SYNOPSIS...MONSOONAL MOISTURE ACROSS THE REGION WILL PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA INTO NEXT
WEEK. SOMEWHAT DRIER AIR WILL MOVE INTO THE NORTHERN SECTIONS OF THE
STATE MONDAY THROUGH AT LEAST WEDNESDAY...WITH A DECREASE IN STORM
ACTIVITY. MUCH OF THE REST OF THE REGION WILL CONTINUE TO SEE
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
&&
.DISCUSSION...THE CAP HAS COME OFF SOUTH OF THE RIM IN NORTHERN GILA
THIS AFTERNOON...WITH SEVERAL LARGE STORMS ONGOING. THIS REGION AND
PORTIONS OF EASTERN YAVAPAI COUNTY WILL BE THE TROUBLE SPOTS FOR THE
NEXT SEVERAL HOURS AS OUTFLOWS FALL OFF THE RIM. FARTHER TO THE
NORTH...ISOLATED TO SCATTERED STORMS ARE OCCURRING ALL THE WAY TO
THE UTAH BORDER...HOWEVER...THESE STORMS DO NOT HAVE AS MOISTURE
RICH OF AN ENVIRONMENT...AND ARE MORE SUSCEPTIBLE TO THE CAP.
MONDAY THROUGH WEDNESDAY...MODELS CONTINUE TO BACK OFF ON ANY DRYING
TREND WITH A DEEP POOL OF MOISTURE RESIDING OVER SOUTHERN AND
WESTERN ARIZONA. STREAMLINES NEVER REALLY GO NORTHERLY AND THE
REGION SHOULD CONTINUE TO BE ABOUT AS ACTIVE AS TODAY. WE STARTED TO
BACK OFF DRYING TRENDS IN THE GRIDS...BUT THE NEXT SEVERAL SHIFTS
WILL PROBABLY HAVE TO CONTINUE THIS TREND. SOME DRYING IS STILL
POSSIBLE LATER IN THE WEEK...BUT AT THIS POINT...IT WOULD SEEM
PRUDENT TO JUST GO WITH A GENERAL LOW GRADE SCHEME UP NORTH...AND A
MODERATE GRADE SCHEME CENTRAL AND SOUTH.
&&
.AVIATION...FOR THE 00Z PACKAGE...WIDELY SCATTERED THUNDERSTORMS
WILL PERSIST THROUGH THE EARLY EVENING HOURS...ESPECIALLY FROM THE
MOGOLLON RIM SOUTH. LOOK FOR MVFR VSBYS IN THE STRONGER STORMS.
EXPECT STORM COVERAGE AND INTENSITY TO DECREASE AFTER 03Z MONDAY
BEFORE INCREASING AGAIN AFTER 18Z. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.
&&
.FIRE WEATHER...DAILY SHOWERS AND THUNDERSTORMS WILL PERSIST ON
MONDAY AND TUESDAY WITH THE BEST CHANCES FOR PRECIPITATION ACROSS
EAST-CENTRAL ARIZONA.
WEDNESDAY THROUGH FRIDAY...SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS WILL CONTINUE EACH DAY...WITH SOME DRYING EXPECTED
IN FAR NORTHERN ARIZONA.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC....................PETERSON
AVIATION/FIRE WEATHER.....KD
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 11, 9:50 AM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST SUN JUL 11 2010
AZZ004>018-037>040-120700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST SUN JUL 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP MOISTURE ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE REGION
WILL AGAIN LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS BY LATE THIS
MORNING AND THROUGH THE AFTERNOON. THE FAR NORTHERN ZONES...NEAR THE
UTAH BORDER...HAVE SEEN SOME DRYING. HOWEVER...ENOUGH MOISTURE STILL
EXISTS FOR ISOLATED STORM ACTIVITY IN THAT AREA....ESPECIALLY OVER
HIGHER TERRAIN.
THE MAJORITY OF ACTIVITY TODAY WILL CONTAIN MODERATE TO BRIEFLY
HEAVY RAINFALL...AND SMALL HAIL. A FEW STORMS MAY BECOME STRONG THIS
AFTERNOON...ESPECIALLY SOUTH OF THE MOGOLLON RIM. STORM DEVELOPMENT
IS EXPECTED FIRST TODAY OVER THE WHITE MOUNTAINS...THEN SPREADING
ALONG THE MOGOLLON RIM. STORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST
TODAY. THE MOST ACTIVE AREAS ARE EXPECTED TO BE ALONG AND SOUTH OF
THE CENTRAL MOGOLLON RIM AND WHITE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE EACH DAY. SOME ADDITIONAL DRYING IS EXPECTED TUESDAY
THROUGH THURSDAY IN THE FAR NORTHERN ZONES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Debris Flow, White Mountains
- When
- July 11, 4:10 PM MST to 4:20 PM MST
- Where
- White Mountains forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.398, -109.905 (the zone’s center; the record gives no point)
Heavy rain from a thunderstorm caused several rock slides on Highway 60 in southern Navajo County.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 11, 20101 death · 1 event
- Tornado and Flash Flooding in Arkansas, July 11 to 13, 2010$439,000 · EF0 · 45 events
- Flash Flooding and Hail in Missouri, July 11 to 12, 2010$49,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Illinois, July 11, 2010$107,000 · 1.75 in hail · 4 events
- Tornadoes and Hail in South Carolina, July 11, 2010$62,000 · EF0 · 10 events
- Damaging Winds in Texas, July 11, 2010$65,000 · 62 kt wind · 2 events
- Damaging Winds in Tennessee, July 11, 2010$60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Wind in Tennessee, July 11 to 13, 2010$45,000 · 52 kt wind · 7 events
- Hail in South Dakota, July 11, 2010$50,000 · 1.5 in hail · 3 events
- Flash Flooding in Arkansas, July 11 to 12, 2010$50,000 · 2 events
- Damaging Wind and Lightning Strikes in Illinois, July 11, 2010$43,000 · 55 kt wind · 3 events
- Damaging Winds in Michigan, July 11, 2010$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253055.